Results 1 to 5 of 5

Thread: Switching from 20 to 40mg Copaxone

  1. #1
    New Community Member
    Join Date
    Oct 2011
    Location
    Valrico, FL
    Posts
    2

    Default Switching from 20 to 40mg Copaxone

    Started doing the 40 mg shots last week but have been having bad headaches. Anyone else had this as a side effect? After 8 years of daily shots I was thrilled to start only 3 days a week but this headache is brutal and I am concerned that the non-daily dose will cause more activity. In the past when Ive skipped shots regularly it has led to exacerbations.

    Ive been gone for quite awhile but its nice to see a few familiar names from back when I joined back in 2000. Just been busy with life in general, raising kids and being a military wife. MS has been ever present through these almost 15 years.

  2. #2
    Distinguished Community Member agate's Avatar
    Join Date
    Oct 2006
    Location
    USA
    Posts
    6,737
    Blog Entries
    11

    Default

    Welcome back again!

    I haven't tried the new three-times-a-week Copaxone but when I was on the daily dose (for nearly 3 years) I never had a problem with headaches other than the usual sinus headaches I've always had.

    I looked up the prescribing information on the new Copaxone and don't see headaches mentioned anywhere as a possible side effect.

    One thing you could try, but I don't know if the doctor would approve, is to try stopping the Copaxone for a while, maybe a couple of weeks, and see if the headaches go away.

    They could have come on for some entirely different reason. Or if the Copaxone seems to be causing headaches, you and your doctor might want to report this reaction.

    I understand that they've tested the new dosage and found no appreciable differences in the effectiveness of the Copaxone compared to the old (daily) dosage.
    Last edited by agate; 06-03-2014 at 02:00 PM.
    MS diagnosed 1980. Avonex 2002-2005. Copaxone 6/07 - 5/10.
    Member of this MS board since 2001.

  3. #3

    Default

    I've been doing the 40mg for about three months or so now. I don't notice any difference at all so far. Maybe call shared solutions?

  4. #4
    Distinguished Community Member agate's Avatar
    Join Date
    Oct 2006
    Location
    USA
    Posts
    6,737
    Blog Entries
    11

    Default

    Calling Shared Solutions is an excellent idea. Unless they've changed since I stopped taking Copaxone, they were very helpful and understanding every time I called them.

    Also, Jmak, you say you started the new dosage just last week. You haven't been on it for very long. I think it's quite possible your headaches may have some other cause. And congratulations on sticking with Copaxone for 8 years. That's a good track record, IMO.
    MS diagnosed 1980. Avonex 2002-2005. Copaxone 6/07 - 5/10.
    Member of this MS board since 2001.

  5. #5
    Distinguished Community Member renee's Avatar
    Join Date
    Oct 2006
    Location
    Up-upstate NY where it gets cooooold.
    Posts
    756

    Default

    Amen to what Agate said.
    I just started taking the 3x/week injections.

    So far, so good.

Similar Threads

  1. Started my 40 mg Copaxone
    By NanMacan in forum Multiple Sclerosis
    Replies: 15
    Last Post: 08-24-2014, 08:06 AM
  2. Newer copaxone
    By farmwife in forum Multiple Sclerosis
    Replies: 8
    Last Post: 03-28-2014, 04:33 PM
  3. Air Bubbles in Copaxone
    By newone in forum Multiple Sclerosis
    Replies: 11
    Last Post: 05-06-2013, 02:58 PM
  4. copaxone - light sensitivity
    By newone in forum Multiple Sclerosis
    Replies: 2
    Last Post: 03-29-2013, 10:14 PM
  5. Switching from One Long-Acting Med to Another?
    By Eva 14 in forum Chronic Pain
    Replies: 8
    Last Post: 11-24-2012, 11:40 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.